Texas, 2007Flood in Texas, May 24 to 25, 2007
May 24 to 25, 2007 · NWS AMA · 1 event in 1 county or zone
A warm front moving north across the eastern Texas Panhandle and plenty of low level moisture across the northeast Texas Panhandle set the stage for river flooding on Wolf Creek at Lipscomb Texas. Thunderstorms with intense rainfall developed as a strong upper low pressure system moved southeast out of southern Colorado and northeast New Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $220,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front moving north across the eastern Texas Panhandle and plenty of low level moisture across the northeast Texas Panhandle set the stage for river flooding on Wolf Creek at Lipscomb Texas. Thunderstorms with intense rainfall developed as a strong upper low pressure system moved southeast out of southern Colorado and northeast New Mexico. Wolf Creek crested well above the nine and a half foot flood stage at just over fifteen feet. The river flooding caused damage to fifth wheel campers...however no deaths or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 24, 4:30 AM CST, 1 hour 30 minutes earlier.
Area forecast discussion, May 24, 4:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
530 AM CDT THU MAY 24 2007
.DISCUSSION...
BUSY SHIFT WITH SVR WX AND FLOODING AND RUNNING WAY BEHIND SO WILL
KEEP SHORT. SFC COLD FRONT AND ASSOCIATED WX HAS PRETTY WELL PUSHED
THRU FCST AREA NOW...SO HAVE ONLY LEFT IN MORNING SLGT CHC POPS
EXTRM ERN ZNS. OTHERWISE DRY AND COOLER TODAY.
FOR TNGT...RETURN LOW LVL FLOW SHOULD TRANSPORT SOME MOISTURE BACK
ALONG WITH WAA. HAVE GONE WITH SLGT CHC TO CHC POPS MOST ZNS
TONIGHT.
UNSETTLED WX FRI INTO THE WEEKEND AS ALL MODELS SUGGEST SOME SORT OF
WEAK UPPER LEVEL TROFFING MOVG FROM BAJA CA TO W TX...THEN E OF
FCST AREA AROUND MEMORIAL DAY. SLGT CHC TO CHC POPS DURG THIS TIME
PERIOD SEEMS PLAUSIBLE...WITH AN OVERALL TREND TOWARDS DIMINISHING
BY MEMORIAL DAY. MEDIUM RANGE MODELS DISAGREE AFTER MEMORIAL DAY
ON OVERALL UA PATTERN SO KEPT POPS BELOW MENTIONABLE FOR TUE THRU
THURSDAY. DID NOT HAVE A LOT OF TIME TO QUIBBLE WITH MEXMOS TEMPS
AND POPS SO GENERALLY USED MOST PERIODS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 68 52 77 58 79 / 5 30 30 30 20
BEAVER OK 70 53 77 60 79 / 5 20 30 30 20
BOISE CITY OK 69 49 76 56 79 / 0 20 30 30 20
BORGER TX 70 56 78 61 81 / 5 20 30 30 20
BOYS RANCH TX 70 53 79 58 82 / 5 20 30 30 20
CANYON TX 69 52 77 56 79 / 5 30 30 30 20
CLARENDON TX 67 56 76 60 81 / 20 30 30 30 20
DALHART TX 69 50 78 55 80 / 0 20 30 30 20
GUYMON OK 69 51 78 60 79 / 5 20 30 30 20
HEREFORD TX 70 53 78 55 79 / 5 30 30 30 20
LIPSCOMB TX 68 53 76 60 80 / 20 20 30 30 20
PAMPA TX 65 54 76 61 78 / 10 30 30 30 20
SHAMROCK TX 69 56 76 60 81 / 20 30 30 30 20
WELLINGTON TX 71 58 76 61 82 / 20 30 30 30 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
ANDRADE
Hazardous weather outlook, May 24, 5:00 AM CST, 1 hour before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT THU MAY 24 2007
OKZ001>003-TXZ001>020-241800-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
600 AM CDT THU MAY 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
THERE IS A SLIGHT CHANCE TO CHANCE FOR THUNDERSTORMS TODAY AND
TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY THROUGH SUNDAY NIGHT...
THEN A SLIGHT CHANCE FOR THUNDERSTORMS IN THE EASTERN PANHANDLES ON
MEMORIAL DAY. STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
HENNIG
In the hours before
Local storm report, May 24, 1:06 AM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
206 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0150 AM FLASH FLOOD WOLF CREEK PARK 36.21N 100.65W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
UNABLE TO REACH LAKE FRYER DUE TO FLOODING OF ROAD INTO
PARK...WATER WELL OVER SPILLWAY AT UNKNOWN DEPTH
&&
JKJLocal storm report, May 24, 1:17 AM CST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
217 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO 24 SSE PERRYTON 36.07N 100.64W
05/23/2007 OCHILTREE TX NWS EMPLOYEE
INTERMITTENT OBSERVATION OF TORNADOES BACKLIT BY
LIGHTNING ALONG HWY 281 IN SOUTHERN OCHILTREE CO.
BETWEEN HWY 70 AND HWY 83
&&
JCLocal storm report, May 24, 1:23 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
223 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG 4 SE DARROUZETT 36.40N 100.27W
05/23/2007 LIPSCOMB TX LAW ENFORCEMENT
POWER POLES DOWN ON FM 305 BETWEEN FM 15 AND COUNTY
ROAD L. THIS RESULTED IN A TEMPORARY CLOSURE OF FM 305.
&&
MJLocal storm report, May 24, 1:32 AM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
232 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 PM TORNADO 23 NW MIAMI 35.93N 100.93W
05/23/2007 ROBERTS TX AMATEUR RADIO
MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED
TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES
SOUTH OF OCHILTREE COUNTY LINE
&&
JCLocal storm report, May 24, 1:56 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
256 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/23/2007 E1.75 INCH OCHILTREE TX PUBLIC
AT INTERSECTION OF HWY 70 AND 281
&&
DHLocal storm report, May 24, 3:50 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
450 AM CDT THU MAY 24 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 15 NW MIAMI 35.85N 100.83W
05/23/2007 E0.75 INCH ROBERTS TX AMATEUR RADIO
0427 PM HAIL 20 NW MIAMI 35.90N 100.89W
05/23/2007 E1.00 INCH ROBERTS TX AMATEUR RADIO
0431 PM TORNADO 21 NW MIAMI 35.91N 100.91W
05/23/2007 ROBERTS TX TRAINED SPOTTER
0440 PM HAIL 19 S PERRYTON 36.12N 100.80W
05/23/2007 E1.00 INCH OCHILTREE TX LAW ENFORCEMENT
0443 PM HAIL 20 NW MIAMI 35.90N 100.89W
05/23/2007 E1.25 INCH ROBERTS TX AMATEUR RADIO
0448 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E0.88 INCH LIPSCOMB TX PUBLIC
0504 PM HAIL 19 NW MIAMI 35.89N 100.88W
05/23/2007 E2.00 INCH ROBERTS TX AMATEUR RADIO
0505 PM TSTM WND GST 26 S PERRYTON 36.02N 100.80W
05/23/2007 M60 MPH ROBERTS TX NWS EMPLOYEE
60 MPH WIND AT CANADIAN RIVER BRIDGE ON HWY70.
0516 PM HAIL 21 S PERRYTON 36.09N 100.80W
05/23/2007 E1.00 INCH OCHILTREE TX LAW ENFORCEMENT
0518 PM HAIL 23 NW MIAMI 35.93N 100.93W
05/23/2007 M1.75 INCH ROBERTS TX TRAINED SPOTTER
HALF DOLLAR TO GOLFBALL SIZE HAIL
0525 PM HAIL 21 S PERRYTON 36.09N 100.80W
05/23/2007 E2.00 INCH OCHILTREE TX TRAINED SPOTTER
0535 PM TSTM WND GST 21 S PERRYTON 36.09N 100.80W
05/23/2007 M60 MPH OCHILTREE TX TRAINED SPOTTER
0539 PM TORNADO 21 SSE PERRYTON 36.11N 100.66W
05/23/2007 OCHILTREE TX TRAINED SPOTTER
0542 PM HAIL 6 SSW WOLF CREEK PARK 36.13N 100.69W
05/23/2007 M1.75 INCH OCHILTREE TX NWS EMPLOYEE
0542 PM TSTM WND GST 6 SSW WOLF CREEK PARK 36.13N 100.69W
05/23/2007 M61 MPH OCHILTREE TX NWS EMPLOYEE
0544 PM HAIL 21 S PERRYTON 36.09N 100.80W
05/23/2007 M0.88 INCH OCHILTREE TX AMATEUR RADIO
0544 PM TSTM WND GST 21 S PERRYTON 36.09N 100.80W
05/23/2007 E60 MPH OCHILTREE TX AMATEUR RADIO
0550 PM HAIL 23 SSW PERRYTON 36.08N 100.96W
05/23/2007 M1.75 INCH OCHILTREE TX LAW ENFORCEMENT
0607 PM HAIL 10 SW SPEARMAN 36.10N 101.32W
05/23/2007 E1.75 INCH HANSFORD TX PUBLIC
0621 PM HAIL 12 S PERRYTON 36.22N 100.80W
05/23/2007 E0.75 INCH OCHILTREE TX TRAINED SPOTTER
0625 PM HAIL BORGER 35.66N 101.40W
05/23/2007 E1.00 INCH HUTCHINSON TX AMATEUR RADIO
0626 PM HAIL BORGER 35.66N 101.40W
05/23/2007 E1.00 INCH HUTCHINSON TX AMATEUR RADIO
0633 PM HAIL 2 NW SANFORD 35.72N 101.56W
05/23/2007 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
0636 PM HAIL STINNETT 35.82N 101.44W
05/23/2007 E0.75 INCH HUTCHINSON TX PUBLIC
0637 PM HAIL 2 W STINNETT 35.82N 101.48W
05/23/2007 E0.75 INCH HUTCHINSON TX PUBLIC
0640 PM TORNADO 13 WSW LIPSCOMB 36.16N 100.49W
05/23/2007 LIPSCOMB TX AMATEUR RADIO
0651 PM HAIL STINNETT 35.82N 101.44W
05/23/2007 E1.75 INCH HUTCHINSON TX AMATEUR RADIO
0655 PM HAIL WOLF CREEK PARK 36.21N 100.65W
05/23/2007 E1.50 INCH OCHILTREE TX TRAINED SPOTTER
0655 PM TSTM WND GST WOLF CREEK PARK 36.21N 100.65W
05/23/2007 E60 MPH OCHILTREE TX TRAINED SPOTTER
TREE LIMBS BREAKING OFF.
0655 PM TSTM WND DMG WOLF CREEK PARK 36.21N 100.65W
05/23/2007 OCHILTREE TX TRAINED SPOTTER
TREE FELL OVER AND DAMAGED A CAR.
0700 PM TORNADO 4 SE WOLF CREEK PARK 36.17N 100.60W
05/23/2007 OCHILTREE TX STORM CHASER
0709 PM HAIL 10 S BOOKER 36.31N 100.54W
05/23/2007 E1.75 INCH LIPSCOMB TX LAW ENFORCEMENT
0710 PM HAIL 2 W STINNETT 35.82N 101.48W
05/23/2007 E0.88 INCH HUTCHINSON TX AMATEUR RADIO
0716 PM TSTM WND GST STINNETT 35.82N 101.44W
05/23/2007 M61 MPH HUTCHINSON TX NWS EMPLOYEE
0718 PM TSTM WND DMG STINNETT 35.82N 101.44W
05/23/2007 HUTCHINSON TX TRAINED SPOTTER
ANTENNA AT RESTAURANT BLOWN DOWN
0725 PM HAIL STINNETT 35.82N 101.44W
05/23/2007 E0.75 INCH HUTCHINSON TX AMATEUR RADIO
PENNY SIZE HAIL
0729 PM HAIL 6 N STINNETT 35.91N 101.44W
05/23/2007 E1.00 INCH HUTCHINSON TX AMATEUR RADIO
0739 PM TORNADO 6 SW DARROUZETT 36.38N 100.40W
05/23/2007 LIPSCOMB TX LAW ENFORCEMENT
0745 PM HAIL 10 NNE STINNETT 35.96N 101.37W
05/23/2007 E0.75 INCH HUTCHINSON TX AMATEUR RADIO
PENNY SIZE HAIL
0801 PM HAIL 10 NE PRINGLE 36.05N 101.33W
05/23/2007 E0.75 INCH HUTCHINSON TX AMATEUR RADIO
FELL ON HUTCHINSON AND HANSFORD COUNTY LINE ON HIGHWAY
207.
0801 PM HAIL 11 NE PRINGLE 36.06N 101.32W
05/23/2007 E0.75 INCH HANSFORD TX AMATEUR RADIO
FELL ON THE HUTCHINSON AND HANSFORD COUNTY LINE ON
HIGHWAY 207
0814 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E1.00 INCH LIPSCOMB TX FIRE DEPT/RESCUE
0815 PM HAIL 4 N PERRYTON 36.45N 100.80W
05/23/2007 E1.00 INCH OCHILTREE TX PUBLIC
REPORTED ALONG HIGHWAY 83
0820 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E1.00 INCH LIPSCOMB TX LAW ENFORCEMENT
0820 PM HAIL 4 E HARDESTY 36.61N 101.12W
05/23/2007 E0.75 INCH TEXAS OK TRAINED SPOTTER
0838 PM HAIL 6 SW DARROUZETT 36.38N 100.40W
05/23/2007 E1.00 INCH LIPSCOMB TX TRAINED SPOTTER
0845 PM HAIL 1 S LOGAN 36.56N 100.22W
05/23/2007 E1.00 INCH BEAVER OK PUBLIC
0903 PM HAIL 23 NW MIAMI 35.93N 100.93W
05/23/2007 E0.75 INCH ROBERTS TX AMATEUR RADIO
PENNY SIZE HAIL
0905 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/23/2007 E1.75 INCH OCHILTREE TX PUBLIC
AT INTERSECTION OF HWY 70 AND 281
0906 PM HAIL 20 NW MIAMI 35.90N 100.89W
05/23/2007 E0.88 INCH ROBERTS TX AMATEUR RADIO
NICKLE SIZE HAIL
0910 PM HAIL 7 SW SPEARMAN 36.13N 101.28W
05/23/2007 E1.00 INCH HANSFORD TX LAW ENFORCEMENT
0910 PM HAIL 22 S PERRYTON 36.07N 100.80W
05/23/2007 E1.75 INCH OCHILTREE TX AMATEUR RADIO
REPORTED ALONG HIGHWAY 70 ON OCHILTREE AND ROBERTS
COUNTY LINE
0910 PM HAIL 23 S PERRYTON 36.06N 100.80W
05/23/2007 E1.75 INCH ROBERTS TX AMATEUR RADIO
REPORTED ALONG HIGHWAY 70 ON OCHILTREE AND ROBERTS
COUNTY LINE
0911 PM HAIL 22 S PERRYTON 36.07N 100.80W
05/23/2007 E2.00 INCH OCHILTREE TX AMATEUR RADIO
0911 PM HAIL 23 S PERRYTON 36.06N 100.80W
05/23/2007 E2.00 INCH ROBERTS TX AMATEUR RADIO
0912 PM HAIL 20 SE SPEARMAN 35.99N 100.94W
05/23/2007 E1.00 INCH ROBERTS TX AMATEUR RADIO
QUARTER SIZE HAIL AT RIVER RD WEST AND LIPPS RD
0915 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/23/2007 E2.75 INCH OCHILTREE TX AMATEUR RADIO
BASEBALL SIZE HAIL REPORTED ONE MILE SOUTH OF HIGHWAYS
281 AND 70
0919 PM HAIL 23 S PERRYTON 36.06N 100.80W
05/23/2007 M2.75 INCH ROBERTS TX STORM CHASER
0919 PM HAIL 21 S PERRYTON 36.09N 100.80W
05/23/2007 M1.75 INCH OCHILTREE TX AMATEUR RADIO
FM281 JUST EAST OF HIGHWAY 70
0930 PM TORNADO 23 NW MIAMI 35.93N 100.93W
05/23/2007 ROBERTS TX AMATEUR RADIO
MULTIPLE OBSERVERS INCLUDING DOPPLER ON WHEELS SIGHTED
TORNADO IN CANYON LANDS WEST OF HWY 70 ABOUT 5 MILES
SOUTH OF OCHILTREE COUNTY LINE
0947 PM HAIL 9 NW SLAPOUT 36.71N 100.23W
05/23/2007 E0.75 INCH BEAVER OK PUBLIC
0952 PM HAIL SPEARMAN 36.20N 101.19W
05/23/2007 E1.75 INCH HANSFORD TX PUBLIC
GOLFBALL SIZE HAIL OCCURRED BETWEEN 952 PM AND 10...00
PM
0958 PM HAIL SPEARMAN 36.20N 101.19W
05/23/2007 E1.75 INCH HANSFORD TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL OCCURRED BETWEEN SPEARMAN AND 8
MILES WEST OF SPEARMAN
1000 PM TSTM WND DMG 20 S PERRYTON 36.10N 100.80W
05/23/2007 OCHILTREE TX TRAINED SPOTTER
POWER POLES SNAPPED
1019 PM HAIL GRUVER 36.26N 101.41W
05/23/2007 E1.00 INCH HANSFORD TX AMATEUR RADIO
QUARTER SIZE HAIL
1020 PM TORNADO 24 SSE PERRYTON 36.07N 100.64W
05/23/2007 OCHILTREE TX NWS EMPLOYEE
INTERMITTENT OBSERVATION OF TORNADOES BACKLIT BY
LIGHTNING ALONG HWY 281 IN SOUTHERN OCHILTREE CO.
BETWEEN HWY 70 AND HWY 83
1025 PM HAIL 16 WSW LIPSCOMB 36.14N 100.54W
05/23/2007 E0.88 INCH LIPSCOMB TX AMATEUR RADIO
HAIL FELL ON THE OCHILTREE AND LIPSCOMB COUNTY LINE 5
MILES NORTH OF U.S. HIGHWAY 83.
1025 PM HAIL 17 WSW LIPSCOMB 36.14N 100.55W
05/23/2007 E0.88 INCH OCHILTREE TX AMATEUR RADIO
HAIL FELL ON THE OCHILTREE AND LIPSCOMB COUNTY LINE 5
MILES NORTH OF U.S. HIGHWAY 83
1031 PM HAIL 14 WSW LIPSCOMB 36.16N 100.50W
05/23/2007 E0.88 INCH LIPSCOMB TX AMATEUR RADIO
NICKEL SIZE HAIL AT FM 3260 AND HWY 23
1033 PM NON-TSTM WND GST 7 E DUMAS 35.86N 101.84W
05/23/2007 M62 MPH MOORE TX AMATEUR RADIO
1034 PM TSTM WND GST 16 WSW LIPSCOMB 36.14N 100.54W
05/23/2007 E80 MPH LIPSCOMB TX AMATEUR RADIO
1039 PM HAIL PERRYTON 36.39N 100.80W
05/23/2007 E1.00 INCH OCHILTREE TX AMATEUR RADIO
PENNY TO QUARTER SIZE HAIL ON COUNTRY ROAD 8...ONE MILE
SOUTH OF HWY 281
1042 PM TORNADO 15 W LIPSCOMB 36.23N 100.54W
05/23/2007 LIPSCOMB TX AMATEUR RADIO
1058 PM HAIL 22 SSW PERRYTON 36.10N 100.95W
05/23/2007 E0.75 INCH OCHILTREE TX AMATEUR RADIO
PENNY SIZE HAIL AT HWY 281 AND COUNTY ROAD 8
1100 PM HAIL 23 SSW PERRYTON 36.08N 100.96W
05/23/2007 E2.00 INCH OCHILTREE TX AMATEUR RADIO
1101 PM TORNADO 1 NW LIPSCOMB 36.24N 100.28W
05/23/2007 LIPSCOMB TX LAW ENFORCEMENT
1107 PM HAIL 20 S PERRYTON 36.10N 100.80W
05/23/2007 E0.75 INCH OCHILTREE TX AMATEUR RADIO
AT INTERSECTION OF HWY 281 AND 70
1112 PM FLASH FLOOD 12 SSE PERRYTON 36.23N 100.72W
05/23/2007 OCHILTREE TX STORM CHASER
WATER FLOWING OVER THE ROAD WHERE HIGHWAY 83 CROSSES
THE SOUTH FORK OF WOLF CREEK
1116 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E0.88 INCH LIPSCOMB TX TRAINED SPOTTER
1116 PM TSTM WND GST DARROUZETT 36.45N 100.33W
05/23/2007 E80 MPH LIPSCOMB TX TRAINED SPOTTER
1121 PM HAIL DARROUZETT 36.45N 100.33W
05/23/2007 E1.00 INCH LIPSCOMB TX PUBLIC
QUARTER SIZE HAIL
1130 PM HAIL LIPSCOMB 36.23N 100.27W
05/23/2007 E1.00 INCH LIPSCOMB TX LAW ENFORCEMENT
1137 PM FLASH FLOOD 30 NW MIAMI 36.00N 101.02W
05/23/2007 ROBERTS TX AMATEUR RADIO
6 FEET OF WATER COVERED WILSON RD 4 MILES SOUTH OF
OCHILTREE COUNTY LINE
1137 PM FLASH FLOOD 23 SSW PERRYTON 36.08N 100.96W
05/23/2007 OCHILTREE TX AMATEUR RADIO
WATER FLOWING ACROSS CR 8 SOUTH OF FM 281
1146 PM TSTM WND DMG 12 S BOOKER 36.28N 100.54W
05/23/2007 LIPSCOMB TX AMATEUR RADIO
TREE DOWN BLOCKING HIGHWAY 23.
1230 AM FLASH FLOOD 14 SSE PERRYTON 36.20N 100.71W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
STRANDED MOTORIST ON HIGHWAY 83 PULLED FROM HIGH WATER
BY RESCUE WORKERS
0143 AM FLASH FLOOD 10 S PERRYTON 36.25N 100.80W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
STATE HIGHWAYS 83 AND 70 REMAIN CLOSED DUE TO HIGH
WATER FROM ABOUT 7 MILES SOUTH OF PERRYTON TO THE COUNTY
LINE. FM 281 AND FM 759 ARE ALSO CLOSED SOUTH OF
PERRYTON.
0150 AM FLASH FLOOD PERRYTON 36.39N 100.80W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
HIGHWAY 83 CLOSED FROM PERRYTON TO CANADIAN DUE TO 5 TO
6 FEET OF WATER OVER SOUTH WOLF CREEK BRIDGE...NORTH
WOLF CREEK BRIDGE ALMOST FLOODED
0150 AM FLASH FLOOD 25 S PERRYTON 36.03N 100.80W
05/24/2007 ROBERTS TX LAW ENFORCEMENT
HIGHWAY 70 FROM PAMPA TO PERRYTON CLOSED DUE TO 2 AREAS
OF FLOODING OVER ROAD
0150 AM FLASH FLOOD 12 SW PERRYTON 36.27N 100.96W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
FARM TO MARKET 759 CLOSED FROM STATE HIGHWAY 70 TO
SPEARMAN...2 TO 3 FEET OF WATER OVER THE ROAD SURFACE
0150 AM FLASH FLOOD WOLF CREEK PARK 36.21N 100.65W
05/24/2007 OCHILTREE TX LAW ENFORCEMENT
UNABLE TO REACH LAKE FRYER DUE TO FLOODING OF ROAD INTO
PARK...WATER WELL OVER SPILLWAY AT UNKNOWN DEPTH
&&
JCFlood, Lipscomb
- When
- May 24, 6:00 AM CST to May 25, 11:33 AM CST
- Where
- Lipscomb County, Lipscomb
- Cause
- Heavy Rain
- Property damage
- $220,000
- Reported by
- Law Enforcement
- Coordinates
- 36.230, -100.270
Very heavy rainfall caused tremendous runoff into the Wolf Creek in Ochiltree and Lipscomb Counties. The flooding caused road closures along the south Wolf Creek in Ochiltree County and along the main stem of the Wolf Creek as it passed through Lake Fryer on into Lipscomb County. The flooding caused damage to some fifth wheel campers at Lake Fryer as they were drawn into the lake. The crest on the Wolf Creek at the gage site on the north side of Lipscomb was just over fifteen feet on the morning of May 24. The creek at Lipscomb was out of its banks for nearly four days and was running above the flood stage for almost thirty hours. This crest was the highest crest for the period of record. There was no reports of deaths or injuries from this flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 24 to 26, 20076 deaths · $342,000 · EF1 · 32 events
- Flash Flooding and Hail in Texas, May 24 to 25, 20071 death · 1 in hail · 11 events
- Flash Flooding and Flooding in Iowa, May 24 to 25, 2007$2.5 million · 8 events
- Wildfire in Illinois, May 24, 2007$2.0 million · 2 events
- Flash Flooding in Texas, May 24 to 25, 2007$170,000 · 17 events
- Flooding in Iowa, May 24 to 31, 2007$270,000 · 5 events
- Strong Wind in Illinois, May 24, 2007$151,000 · 9 events
- Strong Wind in Wisconsin, May 24, 2007$46,000 · 20 events
- Damaging Winds in Wisconsin, May 24, 2007$83,000 · 56 kt wind · 7 events
- Hail in Colorado, May 24, 2007$20,000 · 0.25 in hail · 1 event
- Damaging Winds in Wisconsin, May 24, 2007$1,000 · 56 kt wind · 13 events
- Flash Flooding and Flood in Texas, May 24 to 25, 20071 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58190.